Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 123, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2006, 7:03 PM CST for Haskell County, Latimer County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 7:03 PM CST (01:03 UTC)
- Expired
- Mar 30, 2006, 8:00 PM CST
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:39 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:55 PM CST, 8 minutes earlier.
Area forecast discussion, Mar 30, 6:55 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
655 PM CST THU MAR 30 2006
.MESOSCALE UPDATE...
TWIN SMALL SUPERCELLS ARE TRACKING ACROSS PITTSBURG COUNTY.
THERMODYNAMIC PARAMETERS AHEAD OF THE CELLS ARE NOT SIGNIFICANTLY
DIFFERENT AHEAD OF THE CELLS INTO THE FORT SMITH AREA. THEREFORE
THE STORMS ARE LIKELY TO CONTINUE...BUT AN INCREASE IN THEIR
ORGANIZATION IS NOT EXPECTED AT THIS TIME.
OTHER SEVERE STORMS IN THE RED RIVER VALLEY WEST OF DURANT
SHOULD CONTINUE SEVERE AND TRACK INTO SOUTHEAST OKLAHOMA
THIS EVENING.
WE CONTINUE TO SEE NEW CONVECTIVE TOWERS GO UP IN NORTHWEST
OSAGE COUNTY AND THEN MATURE AS THEY GO INTO KANSAS. AN
INCREASE IN STORMS ALONG THE DRY LINE THAT WOULD AFFECT
OSAGE AND PAWNEE COUNTES IS STILL EXPECTED.
WHILE THE WIND FIELDS CONTINUE TO BE SUPPORTIVE OF TORNADIC
SUPERCELLS...LIMITED LOW-LEVEL MOISTURE AND OVERALL LIMITED
INSTABILITY CONTINUES TO BE THE PRIMARY NEGATIVES TO A MORE
SIGNIFICANT EVENT AT THIS TIME. WITH SURFACE DEW POINTS
IN NORTHEAST TEXAS IN THE UPPER 50S...AND THE UPPER SYSTEM
PULLING AWAY...A SIGNIFCANT CHANGE IN THE INSTABILITY PROFILE
IS NOT LIKELY. HOWEVER THE VERY FAVORABLE SHEAR PROFILE
WILL OFFSET THE INSTABILITY AND RESULT IN SUPERCELL STORMS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...WIND ADVISORY UNTIL 9 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&Hazardous weather outlook, Mar 30, 1:00 PM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST THU MAR 30 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST THU MAR 30 2006
...SIGNIFICANT SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO
TONIGHT WITH A FEW TORNADOES LIKELY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=56.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOP EARLY THIS AFTERNOON
ACROSS CENTRAL OKLAHOMA...ALONG AN EASTWARD MOVING DRY LINE. THE DRY
LINE IS FORECAST TO MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA BETWEEN
100 AND 200 PM WITH THE THREAT FOR SEVERE WEATHER INCREASING.
INSTABILITY AND SHEAR PARAMETERS SUGGEST THE THREAT FOR DISCRETE
SUPERCELLS AS THE STORMS MOVE INTO EASTERN OKLAHOMA THROUGH THE
AFTERNOON HOURS. VERY LARGE HAIL...DAMAGING WINDS...INCLUDING AN
ENHANCED TORNADO THREAT WILL BE LIKELY WITH ANY DISCRETE STORMS.
THE THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME MORE LINEAR AND
WIDESPREAD WITH TIME...WITH A LINE OF SEVERE THUNDERSTORMS SWEEPING
THROUGH THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THIS EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREAT WITH THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
THREAT WILL CONTINUE OVERNIGHT WITH ANY EMBEDDED SUPERCELL
STRUCTURES WITHIN THE MAIN THUNDERSTORM LINE. THE SEVERE WEATHER
THREAT IS EXPECTED TO END AFTER MIDNIGHT WITH THE LINE OF STORMS
SHIFTING EAST OF NORTHWEST ARKANSAS.
IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG SOUTHERLY SURFACE
WINDS WILL DEVELOP OVER THE AREA TODAY WITH SUSTAINED WINDS OF
15 TO 25 MILES AN HOUR...AND NUMEROUS GUSTS TO 40 MILES AN HOUR OR
GREATER. PLEASE REFER TO THE WIND ADVISORY ISSUED FOR THE AREA FOR
ADDITIONAL DETAILS. THE STRONG WINDS...COMBINED WITH WARM
TEMPERATURES AND VERY DRY VEGETATION WILL ALSO RESULT IN VERY
DANGEROUS FIRE WEATHER CONDITIONS CONTINUING OVER THE REGION TODAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO TONIGHT.
NUMEROUS WARNINGS WILL LIKELY BE ISSUED ACROSS A LARGE PORTION OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL. MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
EXTENDED DISCUSSION...
ADDITIONAL THUNDERSTORM CHANCES WILL OCCUR AGAIN OVER THE
WEEKEND...AND AGAIN BY TUESDAY OR WEDNESDAY NEXT WEEK AS ADDITIONAL
UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. AT THIS TIME IT
APPEARS ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE ON SUNDAY.
FIRE WEATHER WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND AND
THE FIRST PART OF NEXT WEEK...UNLESS SIGNIFICANT RAIN OCCURS OVER THE
NEXT DAY OR SO.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECAST SHOULD CONTINUE TO BE MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER AGAIN BY SUNDAY...AND ALSO FOR THE CONTINUED FIRE
WEATHER THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION.In the hours before
Special weather statement, Mar 30, 1:42 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
142 PM CST THU MAR 30 2006
OKZ054-059-302000-
OSAGE OK-PAWNEE OK-
142 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 140 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 20 MILES NORTHWEST OF GRAINOLA TO 45 MILES
SOUTHWEST OF PAWNEE...MOVING NORTHEAST AT 40 MPH. WESTERN OSAGE
COUNTY AND WESTERN PAWNEE COUNTY WILL EXPERIENCE THESE STORMS
BETWEEN 145 PM AND 230 PM THIS AFTERNOON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL.
WINDS WILL CONTINUE TO GUST TO 40 TO 45 MILES AN HOUR FROM
GRADIENT WINDS AND POTENTIAL THUNDERSTORM WINDS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 30, 3:47 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CST THU MAR 30 2006
ARZ010-302215-
WASHINGTON AR-
347 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 347 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEST FORK...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HICKS...SHADY GROVE...TUTTLE...
MAYFIELD...FAYETTEVILLE...WEST FORK...ELKINS...BRENTWOOD...WOOLSEY...
ARNETT...DURHAM...SULPHUR CITY...BLACK OAK...GREENLAND...GOSHEN...
JOHNSON AND SONORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 30, 6:20 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 2 S KREBS 34.90N 95.72W
03/30/2006 E0.75 INCH PITTSBURG OK BROADCAST MEDIA
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:41 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 49 min |
| Mar 30, 7:11 PM CST | Tornado Warning | TSA | Haskell, Latimer | 64 min |
| Mar 30, 7:21 PM CST | Severe Thunderstorm Warning | TSA | McIntosh | 54 min |
| Mar 30, 7:51 PM CST | Tornado Warning | TSA | LeFlore | 54 min |
| Mar 30, 8:10 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 50 min |
| Mar 30, 8:56 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 49 min |
| Mar 30, 9:09 PM CST | Tornado Warning | TSA | LeFlore | 36 min |
| Mar 30, 9:17 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 43 min |
| Mar 30, 9:53 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 37 min |
| Mar 30, 8:28 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 47 min |
| Mar 30, 8:39 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 66 min |
| Mar 30, 8:46 PM CST | Tornado Warning | TSA | Crawford, Sebastian | 59 min |
| Mar 30, 9:44 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 46 min |
| Mar 30, 9:45 PM CST | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 60 min |
| Mar 30, 10:31 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 44 min |
| Mar 30, 10:46 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.